MAUDE Adverse Event Report: IMMUCOR, INC. ECHO LUMENA; AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ

IMMUCOR, INC. ECHO LUMENA; AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ
Model Number 0086998
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A review of events indicated that patient samples tested on the echo lumena automated blood bank system produced inaccurate results for antibodies.A review indicated that seven (7) patient sample tests using the echo lumena automated blood bank system produced eight (8) unexpected false negative results; three (3) for the anti-e antibody; one (1) for the anti-jkb antibody; one (1) for the anti-fya antibody and three (3) for the anti-s antibody.In each circumstance, subsequent testing of relevant reagent retention lots produced accurate results.Additional investigations related to quality control processes; test procedures and other facts could not determine any direct cause of the missed antibody screening and the malfunctions are allocated against the analytical instrument.One (1) instrument (b)(4) malfunction generated inaccurate abo typing result.The patient sample produced an abo result as o positive.24 hours later the patient was retyped in tube with the same blood draw and the tube method resulted in a positive.Subsequent testing of relevant reagent retention lots produced accurate results.One crossmatch event - a customer reported an unexpected negative reaction with the crossmatch assay on echo lumena (b)(4).The patient sample was originally tested on (b)(6) 2022 and the screen was negative; and thus the patient was transfused 2 units.Since the screen was negative, they performed an electronic crossmatch, not an igg crossmatch per the hospital's sop.A second patient sample was tested on (b)(6) 2022 and the screen was positive on the echo; yet, the peg screen was negative.Since the peg screen was negative and the crrid assay was inconclusive, they performed a crossmatch on the echo with 1 unit and the crossmatch was negative (compatible).However, customer stated that based on additional testing after the unit was transfused, they believe the patient has an anti-c and maybe an anti-e.They performed a phenotype on the patient and the patient is positive for little e antigen and negative for the c antigen.For troubleshooting, customer stated that they pulled segments from the 2 donor units that were transfused on (b)(6) 2022 and the donor unit that was transfused on (b)(6) 2022, repeated the crossmatch assay with the patient sample from (b)(6) 2022 and the crossmatch was compatible (negative) with the 3 donor units.Customer stated that all of the maintenance is up to date on the instrument.All of the plates and reagents are handled according to package insert.The daily qc passed as expected.Customer stated that the patient sample is depleted, so no additional testing can be performed.Based on multiple phenotype results between peg and echo; it is probable that the issue is related to inaccurate phenotyping and that the crossmatch result as negative was accurate.
 
Additional Manufacturer Narrative
Additional serial numbers continued from model #: (b)(4).Additional lot numbers continued from model #: r351.

Brand Name
ECHO LUMENA
Common Device Name
AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway dr
norcross GA 30091 5625
Manufacturer Contact
howard yorek
3130 gateway dr.
norcross, GA 30091-5625
7704412051
MDR Report Key15130271
Report Number1034569-2022-00013
Device Sequence Number14827430
Product Code KSZ
UDI-Device Identifier10888234002338
UDI-Public10888234002338
Combination Product (Y/N)N
PMA/510(K) Number
BK170135
Number of Events Summarized9
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0086998
Device Catalogue Number0086998
Device Lot NumberR348,R347,101045E,R352,ID429
Was Device Available for Evaluation? Yes
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown